MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).
 
Event or Problem Description
It was reported that the balloon was ruptured.During the endovascular therapy for severe lower limb ischemia in the superficial femoral artery (sfa), the ranger paclitaxel-coated pta balloon catheter was selected for use.The target lesion in the sfa was 99% stenosed with severe calcification and tortuosity.The ranger was advanced to the target lesion and inflated to 10 atm of pressure.The balloon ruptured vertically after 10 seconds of inflation.The balloon and delivery system were removed without issue.The ranger was replaced with another ranger and the procedure was completed.There were no reported consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: (b)(6).Device eval by manufacturer: returned product consisted of a ranger drug coated balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in 15mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.
 
Additional Manufacturer Narrative
E1: initial reporter state: (b)(6).Updated fields: b5 - describe event or problem: event description updated to reflect the absence of complaint allegation.D9 - device avail for evaluation, returned to manufacturer date: although the device was returned, the device evaluation will be documented under the original complaint record.A supplementary mdr will be submitted for device evaluation under report number 2124215-2022-33714.G1 - mfr contact first name, mfr contact last name, mfr contact phone number, mfr contact email.H3 - rfb device eval by mfr: although the device was returned, the device evaluation will be documented under the original complaint record.A supplementary mdr will be submitted for device evaluation under report number 2124215-2022-33714.H6 - device codes: updated to reflect the absence of a device deficiency.
 
Event or Problem Description
It was initially reported that the balloon was ruptured.However, additional information was received that indicated there was no longer any allegation of device deficiency.The event did not occur as originally reported.The initial report of balloon rupture had been misreported by the sales representative.The event was adequately reported under report number 2124215-2022-33714 and any subsequent supplementary reports.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key15673640
Report Number2124215-2022-41789
Device Sequence Number6348585
Product Code ONU
UDI-Device Identifier08714729976110
UDI-Public08714729976110
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number00036H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/31/2022
03/13/2023
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/17/2022
04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown